Home Current Issue Previous Issues Published Ahead-of-Print Collections For Authors Journal Info
JAIDS Journal of Acquired Immune Deficiency Syndromes:
doi: 10.1097/01.qai.0000429221.38888.c2
Speaker Schedule

Speaker Schedule

Free Access
Back to Top | Article Outline

Sunday, October 14, 2012

Grand Ballroom V

Track A

International challenges to HIV Treatment and Prevention: Baltimore to Africa

Chairs: William Blattner, Institute of Human Virology and John Idoko, National Agency for Control of AIDS

9:00 Opening Remarks

9:10 Gumel Aliyu, Institute of Human Virology Nigeria

Pattern of Mycobacterial Infections and their Associations with HIV among Laboratory Confirmed Cases of Pulmonary Tuberculosis in Nigeria A101

9:30 John Idoko, National Agency for Control of AIDS

New Prevention Technologies, what does it mean for Nigeria? A102

9:50 Chidi Nweneka, African AIDS Vaccine Partnership

Challenges of staying on the course for a HIV vaccine to end the epidemic in Africa A103

10:10 Alash’le Abimiku, Institute of Human Virology

Improving laboratory capacity in Africa through step-wise accreditation program A104

10:30 Break – 20 minutes

Chairs: Patrick Dakum, Institute of Human Virology Nigeria and Jeanne McDermott, National Institutes of Health

10:50 Andrew Kambugu, Makerere University College of Health Sciences

Virologic versus immunologic monitoring and the rate of accumulated genotypic resistance to first-line antiretroviral drugs in Uganda A105

11:10 Walter Royal III, University of Maryland School of Medicine

Neurocognitive Impairment among Treatment-Naïve HIV-Infected Individuals in Nigeria A106

11:30 Emmanuel A. Abayomi, Tygerberg Hospital, Stellenbosch University

Lymphoma incidence and HIV-related lymphoma subtypes seen at Tygerberg Academic Hospital, Western Cape, South Africa, 2002-2011 A107

11:50 Closing remarks - Joseph O’Neill, Director

Global Health Initiatives, University of Maryland

12:00 Lunch for Sunday Speakers and Chairs, Grand Ballroom, Salon X

Track B

Clinical Science of Antiviral Therapy

Chairs: John Bartlett, Johns Hopkins University and Robert Redfield, Institute of Human Virology

1:00 John Bartlett, Johns Hopkins University School of Medicine

Ten Draconian Changes in HIV Care for 2013 B101

1:20 Bruce Gilliam, Institute of Human Virology

AIDSRelief: Lessons Learned B102

1:40 Lottie Hachaambwa, Maryland Global Initiatives Corporation (MGIC) Zambia

The Zambian Medical Education Program B103

2:00 Myron Cohen, University of North Carolina

Integrated Prevention of HIV: The Way Forward B104

2:20 Break – 20 minutes

2:40 Jerome Kim, US Military HIV Research Program

RV144: Progress in correlates, breakthrough viruses, and clinical development B105

3:00 James Rooney, Gilead

New Nucleotides for the treatment of HIV infection B106

3:20 Pablo Tebas, University of Pennsylvania

Results of a phase 1 using CCR5 Deficiency with Zinc Finger Nuclease-modified Autologous CD4 T Cells (SB-728-T) in HIV-infected Subjects B107

3:40 Paolo Rossi, Children Hospital “Bambino Gesu”

Therapeutic DNA vaccination in HIV-infected children and adolescents: 96 weeks data from the PEDVAC Trial B108

4:00 Maja Sommerfelt, Bionor Immuno

Vacc-4x and Vacc-C5: Two peptide-based therapeutic HIV vaccine candidates B109

4:20 Anuoluwapo Osinusi, CRMP, SAIC-Frederick Inc/NIAID, NIH

Treatment for HCV in HIV Coinfected subjects: A new era of hope? B110

5:00 Clinical Short Talks from Selected Abstracts, Grand Ballroom V

Ignace Gashongore, Institute of Human Virology, Zambia

Genotypic resistance patterns in patients failing first line art regimen in Zambia B111

Nephthalie Mesidor, Institute of Human Virology Haiti

An Evaluation of Distance and its Impact on Long-term Follow up Outcomes in a Rural HIV Clinic in Northern Haiti B112

Barbara Bastien, Institute of Human Virology Haiti

Why Are They Dying? Describing Factors Associated With Mortality Among ART Patients in Rural Haiti B113

Michael Mukiibi, Institute of Human Virology Nigeria

Proficiency Testing As a Quality Assessment Methodology in Acid Fast Bacilli Microscopy: The Experience of AIDSRelief B114

Anthea Nwandu, Institute of Human Virology Nigeria

Effects of a Maternal Infant HIV Care Clinic for HIV-infected mothers and exposed infants on follow up postnatal HIV testing and care in Southeastern Nigeria: A retrospective review B115

Emmanuel Mugisa, Institute of Human Virology Uganda

Implementation of Cervical cancer screening services at 9 IHV/PEPFAR supported ART clinics in Uganda; Successes and challenges B116

6:30 Welcome Reception, Grand Foyer West

Back to Top | Article Outline

Monday, October 15, 2012

Grand Ballroom V

Track C

HIV Pathogenesis

Chairs: William Hall, University College Dublin and Luigi Buonaguro, Università Vita-Salute San Raffaele

9:00 Joel Blankson, Johns Hopkins University

Viral Reservoirs in Elite Suppressors; a Possible Model for a Functional Cure? C101

9:20 Mathias Lichterfeld, Massachusetts General Hospital

Cell-intrinsic HIV-1 immune defense in elite controllers C102

9:40 Eric Verdin, University of California Francisco

Identification, purification and characterization of latently-infected cells using novel fluorescent HIV viruses C103

10:00 Leonid Margolis, National Institutes of Health

Flow virometry: A nanotechnology for analysis of individual viral particles C104

10:20 Break - 20 minutes

10:40 Jim Arthos, National Institutes of Health

Glycosylation in HIV Transmission C105

11:00 George Shaw, University of Pennsylvania

Distinguishing Features of Transmitted/Founder HIV-1 C106

11:20 Mirko Paiardini, Emory

Preservation of Th17 cells and reduced microbial translocation in SIV-infected rhesus macaques treated with IL-21 C107

11:40 Ashley Haase, University of Minnesota

Impact of a live attenuated SIV vaccine on early events in transmission C108

12:00 Lunch

Track D

Structural Biology of Immunity and Vaccines

Chairs: Guido Poli, Ospedale San Raffaele and Eric Sundberg, Institute of Human Virology

2:00 Ellis Reinherz, Dana Farber Harvard

The cardinal rule of antibody - and CTL-eliciting vaccine design: specificity in a biological context D101

2:20 Sriram Subramaniam, National Institutes of Health

Molecular structures of trimeric HIV-1 and SIV envelope glycoproteins D102

2:40 Kelly Lee, University of Washington

Structure, dynamics and antigenicity in HIV Env: A bridge from structure to phenotype and function D103

3:00 Marzena Pazgier, Institute of Human Virology

Structural definition of new transitional epitopes exposed by CD4 binding to the HIV-1 D104

3:20 William Schief, IAVI and The Scripps Research Institute

Reverse engineering HIV vaccines D105

3:40 Break – 20 minutes

4:00 Pamela Bjorkman, California Institute of Technology

Overcoming HIV Pathways for Escape using Rationally-Designed Anti-HIV Antibodies D106

4:40 Peter Kwong, National Institute of Allergy and Infectious Diseases

Effective CD4-binding-site antibodies: Atomic-level structures and ontogenies D107

5:00 Lai-Xi Wang, Institute of Human Virology

Synthetic HIV-1 Glycopeptides Enable Characterization of Fine Epitopes of Broadly Neutralizing Antibody PG9 D108

5:20 Peter Sun, National Institutes of Health

The role of Siglec in HIV infection D109

6:30 Short-Talks from Selected Abstracts, Refreshments, Grand Ballroom V

Chairs: Maria Salvato and Yutaka Tagaya, Institute of Human Virology

Haishan Li, Institute of Human Virology

Mechanisms for HIV envelope-induced CD4 T cell death: implications for novel therapeutic strategy against HIV disease ST101

Priyamvada Acharya, Vaccine Research Center, NIAID

Structural Basis for Broad and Potent HIV-1 neutralization by CD4-mimetic miniproteins ST102

Shibo Jiang, Shanghai Medical College, Fudan University, China,

Lindsley F. Kimball Research Institute, New York Blood Center

HIV-1 variants with mutations in the gp41 pocket region are resistant to HIV fusion inhibitors with pocket-binding domain, but sensitive to T20 ST103

Francesca Caccuri, Medical School, University of Brescia

HIV-1 matrix protein p17 is a pro-angiogenic chemokine acting via CXCR1/CXCR2-mediated activation of Akt-dependent ERK signaling ST104

Anne Van den Broeke, Unit of Animal Genomics, Université de Liège (ULG), Université Libre de Bruxelles (ULB), Institut Jules Bordet

Deep sequencing reveals abundant Pol III retroviral microRNA cluster in Bovine Leukemia Virus-induced leukemia ST105

Michael McGrath, UCSF Department of Laboratory Medicine

Macrophage targeted therapy for AIDS: Regulation of monocyte differentiation with PA300, a novel oral form of MGBG that reverses CNS and myocardial disease in a SIV model ST106

Yeshitila Friew, Institute of Human Virology

Suitability and Approval of HIV Rapid Test Kits after Arrival In-Country ST107

Ira Berkower, Center for Biologics, FDA

Live, attenudated rubella viral vectors expressing SIV and HIV vaccine antigens grow well in vivo and are immunogenic ST108

Rajnish Kumar, NYU/VA Medical Center

Antigenic specificity and neutralizing activity of antibody responses elicited by different gp120/mAb immune complex vaccines ST109

Joachim Denner, Robert Koch Institute

Function of the immunosuppressive domain of the transmembrane envelope protein gp41 in HIV induced immunosuppression ST110

Mohammad A. Rai, Weatherall Institute of Molecular Medicine

Immune selection and vpu variability in a unique narrow source HIV-Positive village cohort ST111

Enass Abdel-Hameed, University of Cincinnati Medical Center

Expressions of methyltransferase enzymes correlate with FOXP3 methylation in the colon mucosa of HIV-1 infected patients ST112

Bassam Badran, Free University of Brussels

Human CD4+CD25+CD127low Regulatory T cells: Transcriptional profile, microRNA signature and regulation of FOXP3 and CTLA-4 expression by differentially expressed microRNAs ST113

Sayed Abdelwahab, Minia University

IL28B SNP does not predict the outcome of Hepatitis C Virus-specific cellular immune response ST114

Back to Top | Article Outline

Tuesday, October 16, 2012

Grand Ballroom V

Track E/F

Preventive HIV Vaccine

Chairs: Reinhard Kurth, Robert-Koch Institute and Nina Russell, The Gates Foundation

8:30 Nelson Michael, U.S. Military HIV Research Program,

Advances in Preventive HIV Vaccine Development E101

8:50 David Montefiori, Duke University Medical Center

Magnitude, Breadth and Duration of HIV-1 Vaccine-Elicited Neutralizing Antibody Responses E102

9:10 Georgia Tomaras, Duke University Medical Center

HIV-1 Vaccine Elicited IgA and IgG Antibody Specificities E103

9:30 Susan Zolla-Pazner, New York University

Identification of Three Distinct Epitope Regions in the V2 Portion of gp120 E104

9:50 Break - 20 minutes

10:10 Abraham Pinter, New Jersey Medical School

Exploring the role of conformational heterogeneity in the V1/V2 domain of HIV-1 gp120 on the immunological properties of Env immunogens E105

10:30 Yongjun Guan, Institute of Human Virology

Diversity of Antibody Germline Gene and HIV-1 Infection: Implication for HIV-1 Vaccine E106

10:50 James Crowe, Vanderbilt

Complexity of human naïve B cell repertoires: The starting point for induction of neutralizing antibodies E107

11:10 Barton Haynes, Duke University

Analysis of Broad Neutralizing B Cell Lineages to Guide HIV-1 Immunogen Design E108

11:30 Anthony Fauci, National Institutes of Health

Martin Delaney Memorial Lecture Sponsored by Gilead Sciences Ending the HIV/AIDS Pandemic: Research and Implementation E109

12:00 Lunch

1:30 Genoveffa Franchini, National Institutes of Health

Antibodies to the gp120 envelope protein in protection of macaques from SIVmac251 acquisition E110

1:50 John Moore, Weill Medical College of Cornell University

Vaccine-microbicide combination studies in a rhesus macaque vaginal transmission model E111

2:10 George Pavlakis, National Cancer Institute

DNA and combination vaccines for a durable and effective response E112

2:30 Tetsuro Matano, The University of Tokyo

SIV control by vaccine-based Gag/Vif-specific CTL induction E113

2:50 Steven Reed, Infectious Disease Research Institute

Rational Design and Clinical Development of New Adjuvants E114

3:10 Break – 20 minutes

4:00 Lifetime Achievement Awards – Honorary Talks

Robert Redfield, IHV, speaking on behalf of John Bartlett

Lishan Su, UNC, speaking on behalf of Yi Zeng

Jay Berzofsky, NIH, speaking on behalf of Tom Waldmann

6:30 Gala Reception, Grand Foyer West

7:30 Gala Awards Banquet, Grand Ballroom I and II

Back to Top | Article Outline

Wednesday, October 17

Grand Ballroom V

Track G

Viral Oncology

Chairs: Robert Gallo, Institute of Human Virology and Kevin Cullen, Greenebaum Cancer Center

9:00 Harold Varmus, National Cancer Institute

Howard Temin Memorial Lecture Sponsored by Profectus Biosciences

9:20 Micah Luftig, Duke University

Studies at the oncogenic virus/host interface: Dynamic regulation of Epstein-Barr virus-mediated B cell immortalization G101

9:40 Lou Laimins, Northwestern University

Activation of differentiation-dependent human papillomavirus life cycle through the ATM DNA damage pathway G102

10:00 Doug Lowy, National Institutes of Health

The mechanisms by which HPV vaccines induce protection against HPV-associated cancers G103

10:20 Franco Buonaguro, Istituto Nazionale Tumori “Fond. G. Pascale”

Molecular Signatures in Human Liver Cancer G104

10:40 Break - 20 minutes

11:00 Patrizia Farci, National Institutes of Health

Profibrogenic Chemokines and Viral Evolution Predict Rapid Progression of Hepatitis C to Cirrhosis G105

11:20 Masao Matsuoka, Institute for Virus Research, Kyoto University

Pathogenic roles of HTLV-1 bZIP factor gene G106

11:40 Arnaldo Caruso, University of Brescia

HIV-1 p17 variants induces Akt phosphorylation and B cell growth G107

12:00 Adjourn

© 2013 Lippincott Williams & Wilkins, Inc.

Login